Hail, Chicot
- When
- April 7, 2:27 PM CST to 2:37 PM CST
- Where
- Chicot County, 8 mi SSW of Eudora
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.017, -91.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 12:43 PM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 143 PM CDT FRI APR 7 2006 .DISCUSSION... DID A QUICK UPDATE TO ADD THE WATCH AND ADJUST THE WEATHER GRIDS. TEMPERATURES STILL SEEM TO BE ON TRACK. WITH SIGNIFICANT WEATHER EXPECTED TO DEVELOP OVER THE CWA IN THE NEXT FEW HOURS...OPTED NOT TO ISSUE LKY THIS AFTERNOON. WINDS ALONG THE RIVER REMAIN AROUND 20KTS WITH HIGHER GUSTS AND SHOULD CONTINUE THROUGH THE EVENING. STORMS CONTINUES TO DEVELOP TO THE NORTHWEST AND TRACK OFF NORTHEAST...JUST MISSING THE CWA. WIDESPREAD LARGE HAIL HAS OCCURRED...SO EXPECTING IT ONCE THINGS GET STARTED. RUC THETA E VALUES WERE AROUND 345K AND QUICKLY SPREADING NORTHEAST. STILL EXPECTING THE STORMS TO DEVELOP OVER THE DELTA IN THE NEXT HOUR OR TWO AND SHIFT SOUTH...WITH ACTIVITY BEING DELAYED TO AFTER 4 FOR THE JACKSON METRO AREA. SOUNDINGS STILL SHOW A CAP OVER THE AREA...BUT THERE WAS PLENTY OF ELEVATED INSTABILITY. ANYWAY...NO REAL CHANGES FOR THE SHORT TERM. && .AVIATION... STILL EXPECTING SCATTERED ACTIVITY...SO TRIED TO ADJUST THE TIMING. WITH NO OBS COMING IN FOR GLH...HAD TO NIL THE TAF FOR NOW. ANYWAY...DELAYED ANY THUNDERSTORM DEVELOPMENT UNTIL ABOUT 4 OR 5 PM FOR MOST OF THE AREA. MAINTAINED HAIL AND DAMAGING WINDS FOR ALL GROUPS THROUGH THE EVENING. STILL EXPECTING STORMS TO END FROM THE WEST...WITH ACTIVITY ENDING IN GLH/GWO AROUND 6Z...JAN 6-8Z AND HOLDING FOR GTR/MEI AND HBG THROUGH 12Z. BY 15Z VFR CONDITIONS SHOULD PREVAIL. A TROUGH AXIS WAS EXPECTED TO PASS JUST NORTH OF THE AREA...SO CLOUDS MAY CLEAR BRIEFLY AND FILL BACK IN...BUT EXPECTING HEIGHTS TO REMAIN ABOVE 3KFT. A SHOWER MAY BE POSSIBLE AROUND GTR LATE IN THE MORNING...BUT RAINFALL AMOUNTS WILL BE LIGHT...SO NOT LOOKING FOR ANY OBSTRUCTIONS TO THE VISIBILITIES. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 62 69 43 / 42 85 17 6 MERIDIAN 87 63 73 41 / 35 100 22 5 VICKSBURG 84 61 68 44 / 42 60 15 7 HATTIESBURG 86 67 77 46 / 15 60 23 1 NATCHEZ 82 61 69 44 / 24 48 13 2 GREENVILLE 81 59 61 41 / 67 71 10 5 GREENWOOD 81 60 64 40 / 66 85 13 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 611 AM CDT FRI APR 07 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081111- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 611 AM CDT FRI APR 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW DISTURBANCES WILL MOVE THROUGH THE AREA TODAY AND SET THE STAGE FOR A POTENTIAL SEVERE WEATHER OUTBREAK FOR MUCH OF THE AREA THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM SEVERE WEATHER WILL BE VERY LARGE HAIL...POSSIBLY BASEBALL SIZE AND LARGER...DESTRUCTIVE STRAIGHT LINE WINDS AND TORNADOES. THE ENTIRE OUTLOOK AREA IS UNDER THE GUN BUT THE AREA OF GREATEST CONCERN WILL BE NORTH OF I 20 THIS AFTERNOON AND EVENING. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS NORTHERN ARKANSAS TODAY...AND TRACK EAST SOUTHEAST INTO NORTHERN MISSISSIPPI TONIGHT. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE. THE COMBINATION OF THE APPROACHING LOW...THE HIGHLY UNSTABLE AIR...AND STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL SET THE STAGE FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT...AND ANY THUNDERSTORM THAT DEVELOPS TODAY AND TONIGHT WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. FOR TODAY...THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING DURING THE LATE MORNING...AND BECOME SEVERE DURING THE AFTERNOON. MOST OF THE SEVERE STORMS SHOULD REMAIN NORTH OF A NATCHEZ TO MERIDIAN LINE...WITH THE GREATEST RISK NORTH OF A RAYVILLE LOUISIANA...TO KOSCIUSKO AND MACON MISSISSIPPI LINE. VERY LARGE HAIL...POSSIBLY BASEBALL SIZED OR LARGER...AND DAMAGING WINDS WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. ADDITIONALLY...THE RISK FOR TORNADOES WITH THESE STORMS WILL INCREASE THROUGHOUT THE DAY AS WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE INTENSIFY. WHILE TORNADOES WILL BE A RISK WITH ANY SEVERE STORM TODAY...THE GREATEST RISK WILL BE IN MISSISSIPPI TO THE NORTH OF INTERSTATE 20. AS THE LOW AND FRONT MOVE INTO THE AREA THIS EVENING...THE RISK FOR SEVERE WEATHER WILL SPREAD SOUTH AND EAST TO ENCOMPASS THE AREA SOUTH OF INTERSTATE 20. SCATTERED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE...ESPECIALLY THROUGH MIDNIGHT. EVENTUALLY...A LINE OF SEVERE STORMS WILL DEVELOP ALONG THE FRONT AND MOVE EAST ACROSS THE AREA. THE SEVERE WEATHER WILL END EARLY SATURDAY MORNING AS THE LINE DEPARTS. THIS SYSTEM HAS THE POTENTIAL TO BECOME A SIGNIFICANT SEVERE WEATHER EVENT. EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. ...FLOODING... THERE IS ALSO A THREAT OF FLASH FLOODING AND HEAVY RAIN THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE WILL CONTINUE TO FLOW INTO THE REGION TODAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS. AREAS ALONG AND EAST OF I 55 AND NORTH OF A LINE FROM CANTON TO DE KALB WILL HAVE THE GREATEST RISK FOR TRAINING STORMS WHICH COULD LEAD TO FLASH FLOODING WHILE HEAVY RAIN AND PONDING WILL BE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA. ...NON PRECIPITATION... WINDS AROUND THE REGION WILL REMAIN FROM 15 TO 20 MPH TODAY WITH HIGHER GUSTS. A TIGHTENING PRESSURE GRADIENT WILL LEAD TO GUSTY WINDS AGAIN TODAY...WITH SUSTAINED WINDS NEAR 20 MPH AND GUSTS APPROACHING 30 MPH FOR AREAS WEST OF I 55 THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1245 PM CDT FRI APR 7 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1245 PM CDT FRI APR 7 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING POSSIBILITY OF STRONG TORNADOES...THIS AFTERNOON AND TONIGHT... CONDITIONS ARE COMING TOGETHER FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MISSISSIPPI...SOUTHEAST ARKANSAS...AND PARTS OF NORTHEAST LOUISIANA FOR THIS AFTERNOON AND TONIGHT. VERY LARGE HAIL...TORNADOES...AND DAMAGING WINDS CAN BE EXPECTED WITH THE MOST INTENSE STORMS. A TORNADO WATCH IS ALREADY IN EFFECT FOR THE AREA ALONG AND NORTH OF INTERSTATE 20...AS WELL AS THE PARISHES IN EAST CENTRAL LOUISIANA EXCEPT CONCORDIA. THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH THE POTENTIAL FOR STRONG...LONG TRACK TORNADOES. WITH A VOLATILE ATMOSPHERE IN PLACE...EXPLOSIVE THUNDERSTORM DEVELOPMENT WILL OCCUR THIS AFTERNOON...WITH THE INITIAL DEVELOPMENT OCCURRING IN NORTHERN AND WESTERN PORTIONS OF THE WATCH AREA. WHILE ALL OF THE WATCH AREA HAS THIS POTENTIAL FOR SIGNIFICANT TORNADOES...BETWEEN 1 AND 5 PM...THERE APPEARS TO BE AN ENHANCED TORNADO RISK ALONG AN AXIS FROM RAYVILLE LOUISIANA...TO THE AREAS AROUND YAZOO CITY...LEXINGTON... AND GREENVILLE...THEN NORTHEAST INTO THE GOLDEN TRIANGLE REGION. IN ADDITION TO THE TORNADO RISK...VERY LARGE HAIL...POSSIBLY BASEBALL SIZED OR LARGER...AND DAMAGING WIND GUSTS TO 70 MPH COULD OCCUR WITH THE MOST INTENSE STORMS. IN THE JACKSON METRO AREA...THE THREAT OF SEVERE WEATHER SHOULD HOLD OFF UNTIL AFTER 3 PM...AND IN THE MERIDIAN AREA THE RISK OF SEVERE WEATHER SHOULD NOT BEGIN UNTIL BETWEEN 4 AND 6 PM. AS THE LOW AND COLD FRONT RESPONSIBLE FOR THE SEVERE WEATHER MOVE INTO THE AREA THIS EVENING...THE RISK FOR SEVERE WEATHER WILL SPREAD SOUTH AND EAST TO ENCOMPASS THE AREA SOUTH OF INTERSTATE 20. SCATTERED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL CONTINUE TO BE POSSIBLE...ESPECIALLY THROUGH MIDNIGHT. EVENTUALLY...A LINE OF SEVERE STORMS WILL DEVELOP ALONG THE FRONT AND MOVE EAST ACROSS THE AREA. THE SEVERE WEATHER WILL END EARLY SATURDAY MORNING AS THE LINE DEPARTS. THIS IS A PARTICULARLY DANGEROUS AND POTENTIALLY LIFE THREATENING WEATHER SITUATION. PEOPLE SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND STAY TUNED TO YOUR FAVORITE LOCAL TELEVISION AND RADIO STATIONS...THE INTERNET...AND NOAA WEATHER RADIO FOR THE LATEST INFORMATION ABOUT THIS POTENTIALLY DANGEROUS AND LIFE THREATENING WEATHER SITUATION. AG/EC
The Jackson/Brandon,MS radar (KDGX), 149 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499284.